Alert archive / New York / Wind Advisories in 2025
Wind Advisory 12, NWS Buffalo, NY
NWS Buffalo, NY issued this wind advisory at Jun 19, 2025, 3:23 AM EDT for 6 counties in New York. It took effect at Jun 19, 2025, 9:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2025, 3:23 AM EDT (07:23 UTC)
- In effect from
- Jun 19, 2025, 9:00 AM EDT
- Expired
- Jun 19, 2025, 8:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY, Genesee County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY
The radar
The Buffalo radar (KBUF), 21 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
339 WWUS71 KBUF 190723 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 323 AM EDT Thu Jun 19 2025 NYZ001>003-010-011-019-085-192000- /O.NEW.KBUF.WI.Y.0012.250619T1300Z-250620T0000Z/ Niagara-Orleans-Monroe-Northern Erie-Genesee-Chautauqua-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Buffalo, Batavia, Jamestown, Orchard Park, and Springville 323 AM EDT Thu Jun 19 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Along the Lake Erie shoreline and inland across the northern Niagara Frontier to Monroe County. * WHEN...From 9 AM this morning to 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Fully leafed tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DRT
2 follow-up statements
448 WWUS71 KBUF 191954 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 354 PM EDT Thu Jun 19 2025 NYZ001>003-010-011-019-085-200000- /O.CON.KBUF.WI.Y.0012.000000T0000Z-250620T0000Z/ Niagara-Orleans-Monroe-Northern Erie-Genesee-Chautauqua-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Buffalo, Batavia, Jamestown, Orchard Park, and Springville 354 PM EDT Thu Jun 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Along the Lake Erie shoreline and inland across the northern Niagara Frontier to Monroe County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Fully leafed tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Brothers
034 WWUS71 KBUF 192351 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 751 PM EDT Thu Jun 19 2025 NYZ001>003-010-011-019-085-200100- /O.EXP.KBUF.WI.Y.0012.000000T0000Z-250620T0000Z/ Niagara-Orleans-Monroe-Northern Erie-Genesee-Chautauqua-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Buffalo, Batavia, Jamestown, Orchard Park, and Springville 751 PM EDT Thu Jun 19 2025 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... The threat of strong winds has ended, therefore the Wind Advisory will be allowed to expire. $$ Brothers
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Jun 19, 1:59 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 19, 1:59 AM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
159 AM EDT Thu Jun 19 2025
.SYNOPSIS...
Low pressure will organize as it lifts across the central Great
Lakes overnight and into southern Quebec on Thursday. In the
process...it will finish pushing its warm front across our region
tonight...then will sweep its trailing cold front across our region
Thursday. Expect additional showers and thunderstorms to accompany
this system overnight and Thursday...with gusty winds also
developing during Thursday along and following the passage of the
cold front. More comfortable conditions will then settle into the
region for Thursday night and Friday...before heat and humidity
build this weekend through the start of the week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of late evening...the line of convection to our west (attendant
to a shortwave and the warm front attendant to low pressure
developing into the central Great Lakes) continues to make steady
northeastward progress...with the leading edge now across central
Lake Erie and northeastern Ohio. This line did produce a wind gust
to 49 knots at KBKL (just northeast of Cleveland) a little before
930 pm...however it will be pushing northeast into the progressively
less unstable environment over our area and should therefore tend to
weaken over time as the shorter-term guidance continues to suggest.
This being said... extrapolation still would bring this line into
Chautauqua county between 03z and 04z and then across portions of
the Niagara Frontier within the following couple of hours...and
given that it is still holding together fairly well have made some
adjustments to the very near term grids to account for all this.
Elsewhere leftover showers across the Finger Lakes and central NY
will continue to gradually wind down through the early overnight
hours...with the warm and humid conditions supporting lows mostly
between 65 and 70.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
Gusty winds are expected across the Niagara Frontier Thursday
morning with a 998mb surface low to our northwest traversing across
southern Ontario. 850mb winds will be above the climatological 99th
percentile for mid-June, around 45 kt. Low-level CAA behind the
front will support vertical momentum transport enabling winds
gusting 40-50 mph. Latest NBM has been slowly trending upward with
probability of wind gusts exceeding 41 kt still low (15-25%).
Decided to hold off on any headlines for portions of the Niagara
Frontier east towards Rochester, but upcoming shifts will continue
to monitor the potential need for an advisory.
With the cold front still moving through the area, showers and
thunderstorms look to develop midday across the Southern Tier
through the Finger Lakes region where MLCAPE will be marginal (~500
J/kg), but forcing will be enough to support development. Shear and
instability profiles will be better for development of organized
convection farther east, especially in north-central NY east of Lake
Ontario. Strong downburst winds and heavy rainfall will be the main
hazards once again. By late Thursday afternoon into the evening, the
500mb trough axis will be passing overhead with any storms
associated from the surface cold front well off to the east of the
CWA, but a few lingering showers may persist.
As height rises begin across the central CONUS, a few shortwave
disturbances still appear to pass in the flow before temperatures
warm up across western NY late in the weekend. The first of these
disturbances will pass Friday afternoon into the evening with
showers developing under northwest flow aloft.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
...Dangerous Heat Sunday Through Tuesday...
A strong ridge will build into the eastern half of the CONUS during
the period. This will lead to increasing heat and humidity through
the weekend and into the first half of next week. While the ridge
and associated sfc high will provide dry weather for a large chunk
of the period, there will be the potential for showers and
thunderstorms early on in the period from Saturday afternoon into
the first part of Sunday morning. A ridge-runner complex of
thunderstorms within a northwest flow will cross a portion of the
area during this time. Confidence in the exact track/location is low
still among guidance with a variety of solutions still, but the main
focus is from Rochester and points east, including far enough north
to miss most of the North Country as well.
500 hPa heights building to around 596dm will support hot and humid
conditions. Afternoon high temperatures will reach the mid 80s to
mid 90s for Sunday through Tuesday. Some upper 90s will be possible
for the warmer interior lower elevations on Monday and Tuesday. Heat
index values in the mid 90s to around 100 degrees will also be
possible for Sunday through Tuesday in some locations.
Shower potential will increase for late Tuesday into Wednesday as
the next system approaches from the northwest, but guidance is still
uncertain on this potential. Wednesday also looks a bit cooler, but
above normal. Temperatures for Wednesday are also still uncertain
somewhat as well and dependent on the potential for a cold front to
move through the region.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
For the 06Z TAFS a few showers will remain around the region in a
muggy atmosphere...that will bring ceiling heights down to MVFR at
times across the Lake Plain, and higher elevations IFR.
A deepening area of low pressure will pass by to our west and north
today and this feature, combined with a 40 to 45 knot LLJ and slight
cold air advection will yield winds gusting to around 40 knots for
the shoreline of Lake Erie, including KBUF/KIAG and possibly
reaching well inland across KROC. A weaker jet east of Lake Ontario
will hold the wind gusts here into the upper 20 to mid 30 knot
range.
Showers and thunderstorms will again blossom today and this evening
ahead of a cold front. The axis of deeper moisture today will lie
more across CNY, and with better daytime heating thunderstorms will
have the best chance for heavy rain and gusty winds for areas east
of Lake Ontario, including the KART airfield.
The cold front will exit to our east this evening, bringing and end
to the thunderstorms, but some stratiform rain may linger east of
Lake Ontario with MVFR ceiling heights through the evening hours.
Later in the night, with cooling temperatures, but still moist lower
levels some fog and low stratus is likely for form (LIFR) for the
Southern Tier. Otherwise for the lower elevation TAF sites improving
conditions with VFR becoming more predominate.
Outlook...
Friday...Mainly VFR. A chance of showers and thunderstorms.
Saturday...Mainly VFR. Increasing chances for showers and
thunderstorms.
Sunday and Monday...Mainly VFR.
&&
.MARINE...
Low pressure tracking across the central Great Lakes overnight will
bring increasing southwesterly winds late tonight and into Thursday
morning. Sustained southwest winds well over 15 knots will bring
advisory-level conditions to the Lower Great Lakes Thursday.
Winds will then veer to westerly and then northwesterly later
Thursday and Thursday night behind the passage of this system's cold
front, with speeds remaining high enough to support waves of 4 feet
or greater on Lake Ontario deep into Thursday night.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 8 AM this morning to 8 PM EDT this
evening for LEZ040-041.
Small Craft Advisory from 8 AM this morning to 2 AM
EDT Friday for LOZ042.
Small Craft Advisory from 11 AM this morning to 8 AM EDT
Friday for LOZ043>045.
&&
SYNOPSIS...JJR
NEAR TERM...Brothers/JJR
SHORT TERM...Brothers
LONG TERM...SW
AVIATION...Thomas
MARINE...JJR/ThomasHazardous weather outlook, Jun 18, 5:13 AM EDT, 22 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 513 AM EDT Wed Jun 18 2025 NYZ008-011>014-020-021-190915- Lewis-Genesee-Wyoming-Livingston-Ontario-Cattaraugus-Allegany- 513 AM EDT Wed Jun 18 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Showers and thunderstorms today could bring heavy downpours of rain producing poor drainage ponding of water. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A strong cold front will cross the region on Thursday, with isolated to scattered severe thunderstorms possible with damaging winds the main threat. Additionally...there is increasing confidence of elevated heat and humidity levels beginning Sunday and lasting through at least the middle part of next week. Heat index values are anticipated to climb well into the 90s and possibly even touch triple digits in some spots. Please continue to monitor the forecast for updates on this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-190915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 513 AM EDT Wed Jun 18 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a marginal risk for strong to severe thunderstorms Thursday, with the main threat damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>007-010-019-085-190915- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- Northern Erie-Chautauqua-Southern Erie- 513 AM EDT Wed Jun 18 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Showers and thunderstorms today could bring heavy downpours of rain producing poor drainage ponding of water. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strengthening southwest winds late tonight and Thursday will bring increasing wave heights producing an elevated risk for rip currents. A strong cold front will cross the region on Thursday, with isolated to scattered severe thunderstorms possible with damaging winds the main threat. Additionally...there is increasing confidence of elevated heat and humidity levels beginning Sunday and lasting through at least the middle part of next week. Heat index values are anticipated to climb well into the 90s and possibly even touch triple digits in some spots. Please continue to monitor the forecast for updates on this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jun 18, 10:14 PM EDT, 5 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1014 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM Rain 2 SSE Avon 42.89N 77.73W
06/18/2025 M6.33 Inch Livingston NY Trained Spotter
0630 PM Rain 1 ENE Henrietta 43.06N 77.60W
06/18/2025 M3.82 Inch Monroe NY Trained Spotter
0600 PM Rain Avon 42.91N 77.75W
06/18/2025 M3.10 Inch Livingston NY Trained Spotter
0600 PM Flash Flood 3 W Lima 42.90N 77.67W
06/18/2025 Livingston NY Trained Spotter
Water rescues occurring between Avon and
Lima.
&&The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:00 PM EDT | Small Craft Advisory | BUF | 40 hr | |
| Jun 18, 11:10 PM EDT | Areal Flood Warning | BUF | Monroe | 47 hr |
| Jun 18, 11:48 PM EDT | Special Marine Warning | BUF | 57 min | |
| Jun 19, 3:53 AM EDT | Beach Hazards Statement | BUF | Cayuga, Chautauqua, Erie, Jefferson, Monroe, Niagara and 3 more | 34 hr |
Nearby
Wind Advisories in New York, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.